Is it normal to have bumps and lumps after juvederm lip injection? (Photo)

I had a juvederm lip injection almost 2 weeks ago,and I have some bumps in my upper lip. How long does it take for my lips to get back to normal?

Doctor Answers 7

Lumps and Juvederm

If you still have lumps two weeks after your fillers you should return to your treating physician for examination and possibly Vitrase to dissolve the lumps.  Best, Dr. Green

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If its more than 2 weeks, please see your physician and have the filler reversed.  It is not normal to lumps/bumps that long after treatment.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Is it normal to have bumps and lumps after juvederm lip injection?

Thank you for your question and photograph.  It is common to have some small lumps or bumps after Juvederm placement in the lips, but if you are seeing little improvement you may want to consider having them dissolved with a hyaluronidase.  I would recommend seeing your injector for a follow up appointment. They can help determine if your lumps are due to filler or due to bruising present within your lips and then can offer you the best treatment advice.  Best wishes.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Juvederm

Thank you for your question and picture.  It looks like you may have some resolving hematomas in your lips from the injection.  Try to massage the area a few times a day (gently) and see if it doesn't resolve in the next week or so.   therwise, make an appt. with your PS to be evaluated. 

Ramiro Morales, Jr., MD
Pembroke Pines Plastic Surgeon
4.6 out of 5 stars 22 reviews

Is it normal to have bumps and lumps after juvederm lip injection?

Usually 10 days but there are patients that take a month! Best to seek follow up with the injecting doctor.

Swelling after filler

Hello, and thanks for your question.

Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by a well-trained and experienced dermatologist or plastic surgeon.  

Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.